Awful effects from radiation (tonsillar cancer)

2 Posts | Page(s): 1 

Awful effects from radiation (tonsillar cancer)

by susan22 on Wed Sep 16, 2009 12:00 AM

Quote | Reply

My mother has endured 28 radiation treatments for tonsillar cancer (only 7 more to go!). This morning was the first time she said she just can't keep going with the treatments any more. It was so hard to see her in so much pain! Her throat is quite ulcerated. She is taking morphine/liquid (between 1.0 & 1.5ml every 3 hours and also has a 25mg Fentanyl patch on. We now put another patch on and explained that she may need more morphine in the morning just because of the dryness that has occured over night. She no longer eats (tube only), can only whisper and that's quite difficult, and hydrates only through tube and port. Any suggestions on relieving some of the throat pain???

Also, yesterday was to be the last of 3 large chemo treatments. However, her white blood cell count was too low. They said that the drugs available for boosting white blood cells are not good to use with people that have head/neck cancer. Does anyone have any suggestions on how to holistically boost white blood cells so she can get this last treatment next Tuesday???

Any suggestions would be helpful. Thanks....susan

RE: Awful effects from radiation (tonsillar cancer)

by Pauldbld on Wed Sep 16, 2009 12:00 AM

Quote | Reply

Susan,

I would like to suggest that you post your message in the Head and Neck Cancer section. There will be many people in that section who may be able to give you some advice. Radiation in the Head and Neck area is very brutal. I know because I had sixty treatments for Base of Tongue Cancer.Chemo at the same time make the radiation effects worse because most chemo drugs for Head and Neck Cancer are radio sensitizers. I also wanted to quit during my treatment but my wife kept me going. Now four years later, I'm glad she was there because I am here. Talk to the doctors about pain control. They should be able to prescribe something that will take the edge off the break through pain although I doubt they can completely eliminate it. I had to give myself injections into my abdomen to replentish my white blood cells after six chemo treatments so I find it hard to believe what you were told about medicines for this purpose. Encourage your mother to sip water, I found this helped somewhat with the pain. Tell your mom to hang in there, she can beat this terrible desease. Good luck

Paul  

2 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.